Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 40, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 21, 2001, 7:22 PM MDT for Washington County, Utah. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 21, 2001, 7:22 PM MDT (01:22 UTC)
- Expired
- Aug 21, 2001, 8:45 PM MDT
- In force
- 83 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, UT
The radar
The Cedar City radar (KICX), 62 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 220127
FFWSLC
UTC053-220245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
722 PM MDT TUE AUG 21 2001
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN UTAH
* UNTIL 845 PM MDT
* AT 716 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN 7 MILES SOUTH OF ROCKVILLE...OR ABOUT 28 MILES EAST OF ST
GEORGE...WITH LITTLE MOVEMENT.
FLASH FLOODING CAN BE EXPECTED ALONG THE VERMILLION CLIFFS...LITTLE
CREEK MOUNTAIN...AND HIGHWAY 59 BETWEEN HURRICANE AND HILDALE NEAR
BIG PLAIN JUNCTION.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.
LAT...LON 3707 11321 3702 11318 3699 11305 3708 11295
3719 11311What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 4:30 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 21, 4:30 PM MDT, 2 hours 52 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 PM MDT TUE AUG 21 2001 SYNOPSIS...ALTHOUGH THE ATMOSPHERE WILL BE DRYING SOMEWHAT TODAY...THERE WILL BE ENOUGH MOISTURE REMAINING FOR DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA...WITH THE APPROACH OF A SHORT WAVE TROUGH. DRYING WILL CONTINUE FROM THE WEST ON WEDNESDAY. DISCUSSION...MODELS INDICATE DRIER AIR MOVING INTO THE AREA FROM THE SOUTHWEST TODAY. HOWEVER...A SHORT WAVE TROUGH IS EXPECTED TO MOVE INTO EASTERN NEVADA BY THIS AFTERNOON PROVIDING DYNAMICS OVER MOST OF THE FORECAST AREA. THE GREATEST INSTABILITY IS EXPECTED OVER THE NORTH ASSOCIATED WITH THE 300 MB JET. THUNDERSTORMS COULD GET QUITE STRONG AND INDICATIONS ARE THAT SEVERE THUNDERSTORMS MAY BE POSSIBLE...ESPECIALLY IN THE NORTHWEST THIS AFTERNOON AND EVENING. I TRIED TO INDICATE THIS POSSIBILITY WITH A MENTION OF STRONG GUSTY WINDS ASSOCIATED WITH THUNDERSTORMS OVER THE NORTHWEST TODAY. THE ATMOSPHERE SHOULD CONTINUE TO DRY FROM THE WEST ON WEDNESDAY...BUT THERE WILL STILL BE ENOUGH MOISTURE OVER THE EAST FOR LOW CHANCES OF THUNDERSTORMS. IN THE EXTENDED PERIOD...DRY CONDITIONS SHOULD PERSIST AS THE HIGH REMAINS FAR TO THE SOUTH AND WESTERLY FLOW ALOFT CONTINUES. TEMPERATURES SHOULD REMAIN NEAR NORMAL AS THE MAIN TROUGH OVER THE NORTHWEST KEEPS THE UPPER LEVEL RIDGE FROM DEVELOPING THROUGH FRIDAY. BY SATURDAY RIDGING RETURNS TO THE WEST AND HEIGHTS AND TEMPERATURES ALOFT BEGIN TO RISE. HOWEVER THE ATMOSPHERE IS EXPECTED TO REMAIN DRY THROUGH AT LEAST MONDAY. SLC 3311 CDC 321- TORONTO .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:37 PM MDT | Severe Thunderstorm Warning | SLC | Sevier, Wayne | 38 min |
| Aug 21, 7:10 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 35 min |
| Aug 21, 7:47 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 28 min |
| Aug 21, 9:13 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 32 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.